Posted by fires on February 22, 2005, at 13:54:37
In reply to Re: Name change?, posted by TamaraJ on February 22, 2005, at 12:36:39
>> -- There is, I think, a fine line between "discontinuation" and "withdrawal. I'll have to have a look, but I seem to recall reading somewhere that the term "discontinuation syndrome" was created by the pharmaceutical industry to avoid backlash when it became increasingly more evident that some people experience serious and debilitating symptoms when stopping certain meds. Regardless of what the medical profession calls it, when one stops taking a prescribed drug, there is always the possibility that the person will experience unpleasant symptoms as the drug is "withdrawn" from the system. So, it may actually be a matter of which term is more politically correct within the medical profession and pharmaceutical industry<<
My point is that withdrawal is used for addictions, not discontinuation -- therefore there is a real difference. I had nightmares when I tapered off Effexor - yet I never stoled to support my Effexor use. Nor did Effexor cause me to have the other addictive behaviors that addicts exhibit.